Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Have itchy body, red raised spots. Ask doctor online

My whole body itches,,,, some red raised spots here and there. this started out of the blue oneday, no change in soaps, thought it was a new bracelet which i have stopped wearing. the only differen thig that i am doing is that I joined a gym. Could it be the chemicals they clean the machine with or just diry equipment?The severity of itching comes and goes, somedays its not too bad.
Asked On : Wed, 10 Apr 2013
Answers:  3 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi, you are having generalised pruritus with papular eruptions. So it seems that you are having either prurigo, lichen urticatus or dermatitis.. Allergic or irritant. In any case, you should be investigated to rule out internal diseases.. DM, Anaemia, or internal diseases. You should remain away from irritants and allergens for few months.. As chemicals in gym, dust, fume, pollens, soap, beauty cream and powders, deodorants, perfume...etc. avoid pruritogenic diet.. Fish, prawns, colored cold drinks, brinjals,curd, cows milk and its products, fermented food... etc. Take antihistaminics till itch is relieved, steroid in tappering dose for 4 weeks. Apply moderate potency steroid cream twice a day. Dettol liquid bath. .. I hope you will be recovered. Still, you consult nearby dermatologist... Ok
Answered: Thu, 11 Apr 2013
I find this answer helpful
Dermatologist Dr. Amit Kumar Agarwal's  Response
Do the red spots last for less than 24 hours.
If you have this problem for less than six weeks, then we will think of acute urticaria. If the duration is longer than six weeks then we will call it as chronic urticaria.
Oral antihistamines and topical calamine lotion will be of help. The type of antihistamine and duration of treatment can be best decided by your doctor. He/she might also opt for routine investigation.

Chemicals to clean the machine, dust from equipment...any of them could be the cause. Your doctor can best decide it. Please consult him at the earliest.
Dr Amit
Answered: Thu, 11 Apr 2013
I find this answer helpful
Dermatologist Dr. Johny Chacko's  Response
Welcome to healthcare magic
You seem to be suffering from Acute urticaria. It is characterized by itchy red or skin colored raised wheals which is transient, that means appears in one place and soon disappears from there to appear somewhere else. The most common cause of acute urticaria is food. Seafood, meat, poultry, egg, milk, apples, brinjal, strawberry, coloring agents etc are commonly implicated. It is subjective and any food can cause it. Other common causes are medicines, infections, insect bites etc.
I was thinking about your new routine of gym, there is a rare type of urticaria which is triggered by exercise and sweating, we call it Cholinergic urticaria which happens when your internal body heat increases. It will have itchy bumps which will look like a bigger version of goose bumps around your hair follicles.
You can take anti histamines like cetrizine 10 mg or Fexofenadine 180 mg once daily.
Hope this helped
Take care
Answered: Thu, 11 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor